... having but have been severely affected by side effects and I think it gave me a misdiagnosis because of it and worse i think it might be deteriorating my mind and body from about a little over ten years of use i am underweight with no reason and everyone defends the med and blames me for my problems even my mother who thinks its miracle pill i see it as a happy death pill and well help please I am just trying keep healthy and stay alive by choice. I also have Suicidal Ideation. mild though but I think Concerta caused this as part of its side affects as well and I just want to know should I take it or not? I am still going to consult my doctor though I am 22 as now.
I been taking Concerta since I was about 6 or 7 years old, not by choice for ADD which I deny...
- 22 Aug 2018 by Dreamer2Dusk
- 22 August 2018 (3 months ago)
- concerta, anxiety, attention-deficit hyperactivity disorder (adhd), autism, side effect, female, underweight, misdiagnosis, young adult
First off, I think you should talk to your doctor about weening you off of the concerts and tips on how to best deal with any negative effects that follow.
When I started my junior year of high school (I was 16 y/o) I was diagnosed with ADD, and I was pretty accepting of the diagnosis since I meet a majority of the symptoms. My doctor, at the time, prescribed me Concerta and for awhile it was going okay. Then, I began to notice that I was becoming extremely docile and confused. In turn, this caused me to feel extremely depressed. Being on concerta made it extremely difficult for me to explain myself or what I was feeling & thinking. I couldn’t clearly make decisions or even Reali have a finished thought. It had gotten so bad I was thinking suicidal thoughts and was just so depressed & empty. I had eventually told my mom about my morbid thoughts and how this medicine was turning everyday tasks into hardships. I had always been an outgoing and talkative person always making jokes and wanting to do things, but being on Concerta made it so hard for me to carry on a fulfilling conversation and often left me and others feeling a bit awkward. It made me want to stay home, lay on my bed depressed because I couldn’t even get myself to cry about how horrible I felt. Now I understand that I am one person and that my experience with Concerta and that it had a more extreme effect on my mood, behavior, thoughts, and lack of feelings, but I urge you to discuss your concerns with this medication. As soon as I told my mom she called my doctor and had me relay to her all of the negative effects I was having. I got of the Concerta (I am currently 21 y/o) and was so much happier and really felt like myself. I was able to eat actual meals, joke around, have good conversations, and had my array of emotions back! Best thing I ever did, so if you are having these concerns please speak to your doctor even if you aren’t sure! Any bit of doubt should be addressed. I really hope this helped you! No one should have to just deal with feeling less than themselves.
Good luck (:
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Aug 2009 • 4 answers
Updated 17 Jan 2010 • 1 answer
What is the length of washout period required when changing from concerta to dexedrine. adult add uk
Updated 8 Sep 2011 • 1 answer
Updated 20 Mar 2012 • 2 answers
Updated 6 Jun 2017 • 2 answers